MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP LOW BEND MEDIAL DSTL TIBIA PLATE/6H/LEFT/135MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP LOW BEND MEDIAL DSTL TIBIA PLATE/6H/LEFT/135MM; PLATE, FIXATION, BONE
Model Number 02.112.515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent distal tibia revision surgery due to non-union and three (3) broken 3.5mm cortex screws in the plating construct.The existing 3.5mm locking compression plate (lcp) remained in place.The heads of the broken 3.5mm cortex screws were removed; however the removal of the screw shafts was not possible and there is no plan to remove the broken screw shafts.The patient was revised with lcp anterolateral plate and three (3) 3.5mm screws which are inserted along side of broken screw shafts.The procedure was successfully completed.The patient outcome is unknown.This report is for one (1) 3.5mm lcp low bend medial dstl tibia plate/6h/left/135mm.This is report 3 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: photo investigation: the device was not returned.A photo-investigation was performed on the images.Upon inspecting the images provided, no issues were found with the plate.The root cause for the reported event cannot be determined from the available information.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition cannot be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP LOW BEND MEDIAL DSTL TIBIA PLATE/6H/LEFT/135MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12415267
Report Number2939274-2021-05137
Device Sequence Number4377934
Product Code HRS
UDI-Device Identifier10886982034533
UDI-Public(01)10886982034533
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K013248
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.112.515
Device Catalogue Number02.112.515
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date09/10/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7MM LC-DCP PLATE 6 HOLES/59MM; UNK - SCREWS: 2.7 MM CORTEX; UNK - SCREWS: 2.7 MM CORTEX; UNK - SCREWS: 2.7 MM CORTEX; UNK - SCREWS: 2.7 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX; 2.7MM LC-DCP PLATE 6 HOLES/59MM; UNK - SCREWS: 2.7 MM CORTEX; UNK - SCREWS: 2.7 MM CORTEX; UNK - SCREWS: 2.7 MM CORTEX; UNK - SCREWS: 2.7 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX
Outcome Attributed to Adverse Event Required Intervention;